Alert archive / Utah / Flash Flood Warnings in 2013
Flash Flood Warning 32, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 26, 2013, 4:09 PM MDT for Kane County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2013, 4:09 PM MDT (22:09 UTC)
- Expired
- Jul 26, 2013, 7:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Kane County, UT
The radar
The Cedar City radar (KICX), 89 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
527
WGUS55 KSLC 262209
FFWSLC
UTC025-270100-
/O.NEW.KSLC.FF.W.0032.130726T2209Z-130727T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
409 PM MDT FRI JUL 26 2013
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL KANE COUNTY IN UTAH
* UNTIL 700 PM MDT
* AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM THUNDERSTORMS OVER KITCHEN CORRAL WASH AND OTHER
AREAS ALONG BUCKSKIN MOUNTAIN. RUNOFF FROM THIS HEAVY RAIN WILL
CAUSE FLASH FLOODING IN KITCHEN CORRAL WASH AND IN THE HOUSE ROCKS
VALLEY...INCLUDING HOUSE ROCKS VALLEY ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3713 11216 3718 11211 3716 11203 3712 11198
3707 11198 3700 11199 3700 11210 3711 11211
$$
LC2 follow-up statements
982
WGUS75 KSLC 262358
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
558 PM MDT FRI JUL 26 2013
UTC025-270100-
/O.CON.KSLC.FF.W.0032.000000T0000Z-130727T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE UT-
558 PM MDT FRI JUL 26 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTH
CENTRAL KANE COUNTY...
RADAR ESTIMATES OF UP TO 2.5 INCHES OF RAIN FELL OVER THE BUCKSKIN
MOUNTAIN AREA OVER THE PAST 2 HOURS. ALTHOUGH RAINFALL RATES HAVE
DECREASED SIGNIFICANTLY...RUNOFF FROM THE EARLIER RAINFALL WILL
CONTINUE TO CAUSE FLASH FLOODING ALONG KITCHEN CORRAL WASH AND IN
THE HOUSE ROCKS VALLEY...INCLUDING HOUSE ROCKS VALLEY ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3713 11216 3718 11211 3716 11203 3712 11198
3707 11198 3700 11199 3700 11210 3711 11211
$$
LC119
WGUS75 KSLC 270057
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
657 PM MDT FRI JUL 26 2013
UTC025-270103-
/O.EXP.KSLC.FF.W.0032.000000T0000Z-130727T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE UT-
657 PM MDT FRI JUL 26 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM MDT FOR SOUTH
CENTRAL KANE COUNTY...
HEAVY RAIN HAS DECREASED OVER THE BUCKSKIN MOUNTAIN AREA AND RUNOFF
FROM EARLIER PRECIPITATION HAS DIMINISHED. AS A RESULT...STREAM
LEVELS WILL DECREASE ALONG KITCHEN CORRAL WASH AND HOUSE ROCKS
VALLEY THROUGH THE EVENING HOURS. THEREFORE...THE FLASH FLOOD
WARNING HAS BEEN ALLOWED TO EXPIRE. MONITOR NOAA WEATHER RADIO OR
LOCAL TELEVISION OR RADIO FOR THE LATEST WEATHER INFORMATION.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3713 11216 3718 11211 3716 11203 3712 11198
3707 11198 3700 11199 3700 11210 3711 11211
$$
LCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:52 PM MDT, 17 minutes earlier.
Area forecast discussion, Jul 26, 3:52 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 352 PM MDT FRI JUL 26 2013 .SYNOPSIS...MOISTURE WILL SPREAD ACROSS THE REGION THROUGH THE UPCOMING WEEKEND. A DRYING TREND WILL FOLLOW FOR MUCH OF NEXT WEEK. && .DISCUSSION...THE MID LEVEL RIDGE WHICH HAS REMAINED ACROSS NORTHWEST AZ/SOUTHWEST UT OVER THE PAST COUPLE OF DAYS IS BEGINNING TO SLOWLY MOVE EAST THIS AFTERNOON. THIS IS ALLOWING MOISTURE TO ROTATE NORTHWARD ACROSS NV...WITH CONVECTION ACROSS EAST CENTRAL NV BEGINNING TO SPREAD INTO WEST CENTRAL UT GENERALLY WEST OF THE RIDGE AXIS. THIS TREND SHOULD CONTINUE INTO THE EVENING...AND HAVE MAINTAINED ISOLATED POPS ACROSS WESTERN UT. ANTICIPATE THIS MOISTURE WILL NOT REACH THE WASATCH FRONT UNTIL AFTER MIDNIGHT GIVEN RIDGE POSITION...AND HAVE REMOVED EVENING WEATHER FROM THE WASATCH FRONT AND POINTS EAST. FURTHER SOUTH WHERE MOISTURE IS A BIT MORE PLENTIFUL SCATTERED SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL CONTINUE ACROSS SOUTHWEST UT. THESE STORMS WILL LIKELY PERSIST INTO THE EVENING HOURS. A SHORTWAVE ROTATING NORTH THROUGH SOUTHERN CA/SOUTHWEST AZ WILL CONTINUE ITS NORTHERLY TREK ACROSS CENTRAL UT DURING THE DAY SATURDAY. MOISTURE WILL INCREASE SUBSTANTIALLY WITH THIS FEATURE AS PW VALUES SURGE OVER AN INCH ACROSS MOST LOCATIONS. THIS MOISTURE SURGE SHOULD ALLOW FOR ABUNDANT SHOWERS AND THUNDERSTORMS...HOWEVER EXTENSIVE CLOUD COVER AND POOR MID LEVEL LAPSE RATES WILL LIKELY LIMIT THE STRENGTH OF THE CONVECTION...ALTHOUGH LOCALLY HEAVY RAIN WILL STILL BE POSSIBLE. TO THE NORTH OF THE TRACK OF THIS WAVE MOISTURE AND FORCING WILL BE MORE LIMITED...SO IF EXTENSIVE CLOUD COVER PREVAILS SHOWERS AND THUNDERSTORMS MAY REMAIN MORE ISOLATED FROM ROUGHLY I-80 NORTHWARD. IN THE WAKE OF THIS WAVE MOISTURE WILL REMAIN IN PLACE ACROSS THE FORECAST AREA...AND WITH BETTER SURFACE HEATING SUNDAY...WILL LIKELY ALLOW FOR STRONGER CONVECTION DURING THE AFTERNOON AND EVENING HOURS CAPABLE OF PRODUCING HEAVY RAINFALL. A MID LEVEL TROUGH IS FORECAST TO DEVELOP ALONG THE PACIFIC COAST EARLY NEXT WEEK...RESULTING IN A SOUTHWESTERLY FLOW DOWNSTREAM ACROSS THE FORECAST AREA. THIS WILL ALLOW FOR A DRYING TREND FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA DURING THE FIRST HALF OF THE WEEK...WITH THIS DRIER AIR LIKELY REMAINING IN PLACE THROUGH THE DURATION OF THE WEEK. && .AVIATION...SURFACE WINDS AT THE SLC TERMINAL ARE EXPECTED TO SWITCH BACK TO THE SOUTHEAST BETWEEN 03Z AND 05Z. THERE IS A 20 PERCENT CHANCE THAT SHOWERS WILL IMPACT THE TERMINAL BETWEEN 03Z AND 12Z TONIGHT...WITH GUSTY ERRATIC WINDS BEING THE MOST LIKELY IMPACT. THERE IS ALSO A SLIGHT CHANCE OF CEILINGS BELOW 7000FT...BUT THE GREATER CHANCE FOR THAT WILL COME AFTER 12Z AS MORE CLOUDS AND SHOWERS MOVE OVER THE AREA. && .FIRE WEATHER..HIGH PRESSURE REMAINS OVER THE STATE...WITH SOME MONSOONAL MOISTURE MOVING BACK INTO SOUTHWEST UTAH. THE DEEP MOISTURE WILL BECOME WELL ESTABLISHED THROUGH THE WEEKEND...RESULTING IN GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS. ANY STORMS THAT DEVELOP WILL HAVE THE ABILITY TO PRODUCE WETTING RAINS. A DRIER AIRMASS WILL MOVE BACK IN EARLY NEXT WEEK AS HIGH PRESSURE REBUILDS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN/SCHOENING/TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 26, 6:09 AM MDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 609 AM MDT FRI JUL 26 2013 UTZ001>016-019>021-517-518-WYZ021-271215- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 609 AM MDT FRI JUL 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT MOISTURE WILL BEGIN TO SPREAD BACK NORTH INTO THE OUTLOOK AREA TODAY. THIS WILL KEEP A THREAT OF LOCAL HEAVY RAIN FROM THUNDERSTORMS GOING OVER SOUTHWEST UTAH AGAIN THIS AFTERNOON INTO TONIGHT. HIGH TEMPERATURES WILL BE CLOSE TO TRIPLE DIGIT READINGS FOR PORTIONS OF THE WASATCH FRONT AND IN THE SOUTHEASTERN VALLEYS. SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE AREA FROM THE SOUTH AND WEST TONIGHT REACHING ALL BUT THE FAR NORTHEAST PORTION BY EARLY SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOISTURE WILL COVER THE ENTIRE OUTLOOK AREA BY SATURDAY AFTERNOON BRINGING A THREAT OF LOCAL HEAVY RAIN TO ALL PORTIONS. THIS THREAT WILL PERSIST ON SUNDAY THEN DRIER AIR STARTS TO SPREAD IN FROM THE SOUTHWEST ON MONDAY. THIS DRYING TREND WILL CONTINUE THROUGH MID WEEK WITH A DECREASING THREAT OF AFTERNOON THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:05 PM MDT | Flash Flood Warning | SLC | Washington | 5 hr |
| Jul 26, 5:19 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Jul 26, 5:48 PM MDT | Areal Flood Advisory | SLC | Washington | 117 min |
Nearby
Flash Flood Warnings in Utah, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.